Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

July 25, 2021Ochiltree County, Texas

NWS Amarillo, TX issued this special weather statement at Jul 25, 2021, 4:36 PM CDT for Ochiltree County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 4:36 PM CDT (21:36 UTC)
Expired
Jul 25, 2021, 5:00 PM CDT
In force
24 min
Issued by
NWS Amarillo, TX

County Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1898 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WWUS84 KAMA 252136
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
436 PM CDT Sun Jul 25 2021
 
TXZ004-005-009-010-252200-
Hemphill TX-Ochiltree TX-Roberts TX-Lipscomb TX-
436 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIPSCOMB...
NORTHEASTERN ROBERTS...NORTHWESTERN HEMPHILL AND SOUTHEASTERN
OCHILTREE COUNTIES UNTIL 500 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Canadian, moving northeast at 5 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Wolf Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.
 
&&

LAT...LON 3580 10044 3582 10076 3635 10074 3621 10035
TIME...MOT...LOC 2135Z 209DEG 6KT 3597 10055 

$$

LFM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:22 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 25, 2:22 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
222 PM CDT Sun Jul 25 2021

.SHORT TERM...Tonight through Monday Night...

A series of weaker high pressures hold inside of a large scale high
over the four corners will control the weather for the Panhandles in
the short term.  Subtropical high over the Florida area continues to
bring moisture to the Panhandles from the Gulf. Large scale high
will start to push a more northwest flow thunderstorm pattern to the
Panhandles.  Weak high currently over the Panhandles continues to
keep moisture around the Panhandles v.s. over the Panhandles.
However cu fields starting to form, and as early as it is, would
suggest we should be able to convect on temperature today.
Additionally, we are looking at an incoming outflow boundary moving
in from KS that will likely aid in lift, and if it collides with
already developing storms, then there may be enough enhancement to
get a strong, maybe an isolated severe storm.  As we move further
into the evening we can expect scattered storms across the entire
Panhandles. While PWAT values are not as high as they've been in
past weeks, we're still above normal, and wetting rain will be
possible.  Isolated flooding won't be ruled out, just due to the
fact that there is no steering flow to move the storm much at all.
Storms could carry through the evening to about sunset and then take
a little break, where as storms moving in from the northwest off the
Rockies, could be riding along a shortwave and produce a round of
nocturnal convection for the Panhandles.  Again, unless the outflow
boundary enhances any storms that are in play, we should not see
anything severe this evening or tonight.

Not much changes for tomorrow, except that the large scale high
shifts a bit east and now the Panhandles are under northerly flow.
Looks like it may take a little longer tomorrow for storms to get
going with the northerly flow over the area and thus pops are a bit
lower and chances are more favored in the north and west.

Weber

&&

.LONG TERM...Tuesday through Saturday night...

High pressure aloft will continue to keep precipitation chances
down and temperatures on the rise through the extended period.
Tuesday evening will be the last chance for precipitation for the
western zones.

An H5 ridge with associated high pressure continues to control
the flow aloft across much of the central and western CONUS on
Tuesday. With the center of high pressure just to the north of the
CWA, flow aloft will continue to be mainly out of the east. This
will allow warmer and drier air to invade the mid levels, nearly
cutting off any chances for precipitation through the extended.
The exception will be on Tuesday evening, where a surface trough
may form off the higher terrain in New Mexico and could support a
few updrafts for thunderstorms to develop. Chances for any storms
to move into the area are low, but remain non-zero at this time.

After Tuesday, the drier and warmer pattern becomes more
prominent. The ridge aloft begins to trek to the east and will be
centered over the Rockies and High Plains through the rest of the
extended. Latest guidance suggests that the high pressure system
will begin to propagate southeast across the Southern Plains by
mid to late week, with the flow aloft continuing to be out of the
east and southeast. With that being said, temperatures will
continue to be in the 90s, with some areas over 100 through the
rest of the extended. Chances for showers and storms are very low
through Friday, but may make a return next weekend.

Muscha/Weber

&&

.AVIATION...18Z TAFS...
Mostly VFR conditions will prevail over the next 24 hours with
some possible thunderstorms from the 21-01z time period. Overall
winds out of the south through the TAF period. Cigs and vis are
not expected to drop any lower than MVFR if a storm manages to
impact a terminal.

Weber

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                69  93  69  95  70 /  20  20  20   5  10
Beaver OK                  68  95  70  98  71 /  50  10  20   5   5
Boise City OK              64  93  64  94  65 /  40  30  40  10  10
Borger TX                  72  98  72 100  74 /  30  20  20   5  10
Boys Ranch TX              69  95  69  97  69 /  20  20  30   5  10
Canyon TX                  68  92  68  95  69 /  20  20  20   5  10
Clarendon TX               70  93  71  95  72 /  30  10  10   5   5
Dalhart TX                 64  92  64  93  64 /  30  30  30  10  10
Guymon OK                  67  96  67  98  68 /  50  20  30   5   5
Hereford TX                68  94  68  95  68 /  20  20  20   5  10
Lipscomb TX                69  95  70  97  71 /  50  10  20   5   5
Pampa TX                   70  94  69  95  70 /  30  10  20   5   5
Shamrock TX                70  94  70  97  71 /  30  10  10   5   5
Wellington TX              70  95  71  98  72 /  30  10  10   5   5

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

89/5/89
Hazardous weather outlook, Jul 25, 2:26 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
226 PM CDT Sun Jul 25 2021

OKZ001>003-TXZ001>020-317-260730-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
226 PM CDT Sun Jul 25 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible across the combined Panhandles the rest
of the afternoon into the evening hours. Brief downpours, gusty
winds, and lightning are the main threats with these storms. Wide
spread severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible once again Monday and Monday night
for most of the area. The far northwest Oklahoma and Texas
Panhandle could see some thunderstorms on Tuesday as well. Wide
spread severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jul 25, 3:58 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Amarillo TX
358 PM CDT Sun Jul 25 2021

TXZ013-014-252130-
Gray TX-Carson TX-
358 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON AND GRAY
COUNTIES UNTIL 430 PM CDT...

At 358 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Skellytown to 9 miles southwest of Lefors
to 3 miles southeast of Lake Mcclellan. Movement was east at 5 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Pampa, Lefors, Skellytown, Kingsmill, Lake Mcclellan and Alanreed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3531 10097 3557 10132 3563 10119 3562 10073
      3538 10061 3518 10061 3518 10092
TIME...MOT...LOC 2058Z 260DEG 5KT 3554 10118 3533 10089 3518 10083

LFM
Special weather statement, Jul 25, 4:11 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Amarillo TX
411 PM CDT Sun Jul 25 2021

OKZ003-252145-
Beaver OK-
411 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVER COUNTY UNTIL 445
PM CDT...

At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Beaver, moving northeast at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Beaver, Forgan, Mocane, Elmwood, Floris and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3650 10024 3650 10070 3700 10091 3700 10023
TIME...MOT...LOC 2111Z 238DEG 10KT 3675 10052

LFM
Local storm report, Jul 25, 4:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
417 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     2 NW LAKE MCCLELLAN     35.24N 100.90W
07/25/2021  M59 MPH          GRAY               TX   MESONET

            WEST TEXAS MESONET SITE MEASURED 59 MPH WIND
            GUST.

&&

BIEDA
Local storm report, Jul 25, 4:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
425 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             6 WSW LAKE MCCLELLAN    35.18N 100.96W
07/25/2021  M0.88 INCH       DONLEY             TX   EMERGENCY MNGR

            EM ON VACATION REPORTED NICKEL SIZE HAIL.

&&

BIEDA
Local storm report, Jul 25, 4:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT SUN JUL 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             5 N HOWARDWICK          35.11N 100.90W
07/25/2021  M2.00 INCH       DONLEY             TX   LAW ENFORCEMENT

            GOLF BALL TO 2 INCH HAIL, WITH DAMAGE TO
            WINDSHIELD OF VEHICLE.

&&

BIEDA
Special weather statement, Jul 25, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
436 PM CDT Sun Jul 25 2021

TXZ004-005-009-010-252200-
Hemphill TX-Ochiltree TX-Roberts TX-Lipscomb TX-
436 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIPSCOMB...
NORTHEASTERN ROBERTS...NORTHWESTERN HEMPHILL AND SOUTHEASTERN
OCHILTREE COUNTIES UNTIL 500 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Canadian, moving northeast at 5 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Wolf Creek Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3580 10044 3582 10076 3635 10074 3621 10035
TIME...MOT...LOC 2135Z 209DEG 6KT 3597 10055

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:03 PM CDTSpecial Weather StatementAMAOldham27 min
Jul 25, 2:37 PM CDTSpecial Weather StatementAMARandall23 min
Jul 25, 2:51 PM CDTSpecial Weather StatementAMAArmstrong24 min
Jul 25, 3:00 PM CDTSevere Thunderstorm WarningAMAArmstrong60 min
Jul 25, 3:13 PM CDTSpecial Weather StatementAMARandall32 min
Jul 25, 3:24 PM CDTSpecial Weather StatementAMACarson, Gray36 min
Jul 25, 3:33 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall42 min
Jul 25, 3:44 PM CDTSpecial Weather StatementAMADonley31 min
Jul 25, 3:52 PM CDTSpecial Weather StatementAMAOchiltree38 min
Jul 25, 3:58 PM CDTSpecial Weather StatementAMAGray32 min
Jul 25, 4:07 PM CDTSevere Thunderstorm WarningAMADonley, Gray23 min
Jul 25, 4:26 PM CDTSevere Thunderstorm WarningAMADonley, Gray64 min
Jul 25, 4:44 PM CDTSevere Thunderstorm WarningAMARoberts61 min
Jul 25, 5:03 PM CDTSevere Thunderstorm WarningAMALipscomb27 min
Jul 25, 5:08 PM CDTSevere Thunderstorm WarningAMACollingsworth, Wheeler37 min
Jul 25, 5:28 PM CDTSpecial Weather StatementAMAHemphill32 min
Jul 25, 5:40 PM CDTSevere Thunderstorm WarningAMAHemphill, Roberts, Wheeler65 min
Jul 25, 5:44 PM CDTSpecial Weather StatementAMAWheeler31 min
Jul 25, 6:11 PM CDTSpecial Weather StatementAMAMoore34 min
Jul 25, 4:11 PM CDTSpecial Weather StatementAMABeaver34 min
Jul 25, 4:34 PM CDTSevere Thunderstorm WarningAMABeaver18 min
Jul 25, 4:54 PM CDTSpecial Weather StatementAMABeaver36 min
Jul 25, 6:23 PM CDTSpecial Weather StatementAMATexas37 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.